Alert archive / New Mexico / High Wind Watches in 2005
High Wind Watch 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 1, 2005, 3:53 AM MST for Eddy County, New Mexico. It took effect at Dec 2, 2005, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2005, 3:53 AM MST (10:53 UTC)
- In effect from
- Dec 2, 2005, 11:00 AM MST
- Expired
- Dec 2, 2005, 2:51 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3377 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 011053 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 453 AM CST THU DEC 1 2005 ...HIGH WIND EVENT LIKELY IN THE GUADALUPE MOUNTAINS FRIDAY AND SATURDAY... .STRONG WESTERLY WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS BEGINNING LATE FRIDAY MORNING AND CONTINUING THROUGH SATURDAY AFTERNOON. SOUTHWEST TO WESTERLY WINDS ARE FORECAST TO INCREASE TO 35 TO 45 MPH WITH GUSTS NEAR 60 MPH BY LATE FRIDAY MORNING. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE SATURDAY EVENING. NMZ027-TXZ258-011900- /O.NEW.KMAF.HW.A.0008.051202T1800Z-051204T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 353 AM MST THU DEC 1 2005 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. BY LATE FRIDAY MORNING...SOUTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 60 MPH...WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON U.S. 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES.. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KMAF 011928 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 128 PM CST THU DEC 1 2005 ...STRONG WINDS LIKELY ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND SATURDAY... .AN APPROACHING UPPER LEVEL STORM SYSTEM WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND SATURDAY. AS A RESULT...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE FRIDAY MORNING AND CONTINUING THROUGH SATURDAY. THESE STRONG WINDS WILL DIMINISH SATURDAY EVENING AS THE UPPER LEVEL STORM SYSTEM MOVES AWAY FROM THE AREA. NMZ027-TXZ258-021000- /O.CON.KMAF.HW.A.0008.051202T1800Z-051204T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1228 PM MST THU DEC 1 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON. SOUTHWESTERLY WINDS OF 35 TO 45 MPH... WITH GUSTS TO NEAR 60 MPH...ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE FRIDAY MORNING AND CONTINUING THROUGH MUCH OF THE DAY SATURDAY. THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON U.S. 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 020951 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 AM CST FRI DEC 2 2005 ...STRONG WINDS LIKELY ACROSS THE GUADALUPE MOUNTAINS TODAY THROUGH SATURDAY... .FAST WESTERLY FLOW ALOFT WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY THROUGH SATURDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE. THESE STRONG WINDS WILL BEGIN TO DIMINISH SATURDAY EVENING. NMZ027-TXZ258-022200- /O.UPG.KMAF.HW.A.0008.051202T1800Z-051204T0000Z/ /O.NEW.KMAF.HW.W.0012.051202T1800Z-051204T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 251 AM MST FRI DEC 2 2005 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH... WITH GUSTS TO NEAR 60 MPH...ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE THIS MORNING AND CONTINUING THROUGH MUCH OF THE DAY SATURDAY. THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON U.S. 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 1, 3:34 AM MST, 19 minutes earlier.
Area forecast discussion, Dec 1, 3:34 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CST THU DEC 1 2005
.SHORT TERM...
A COLD FRONT CONTINUES TO MOVE SOUTH THROUGH WEST TEXAS EARLY THIS
MORNING AND AS OF 09Z WAS LOCATED ROUGHLY ALONG A VAN HORN TO ALPINE
TO SANDERSON LINE PER OBS AND IR SATELLITE IMAGERY. THIS FRONT WILL
CONTINUE TO MOVE SOUTH AND IS EXPECTED TO CLEAR THE ENTIRE CWA BY
12Z. 3 HOUR PRESSURE RISES HAVE BEEN STRONGEST IMMEDIATELY BEHIND
THE FRONT...THEN TAPER QUICKLY FOR POINTS FARTHER NORTH. IN FACT...
PRESSURE FALLS ARE ALREADY TAKING SHAPE JUST EAST OF THE ROCKIES IN
COLORADO. CONTINUED PRESSURE FALLS THROUGH THE DAY WILL PROMOTE
LEE-SIDE TROUGH DEVELOPMENT AND OUR WINDS WILL QUICKLY VEER TO THE
SOUTH OVER MOST AREAS BY EARLY AFTERNOON IN RESPONSE. TEMPERATURES
WILL BE COOLER TODAY...ESPECIALLY OVER THE WESTERN LOW ROLLING
PLAINS WHERE 850MB TEMPERATURES WILL REMAIN COOLEST THROUGHOUT THE
DAY. SKIES WILL GENERALLY REMAIN CLEAR THROUGH TONIGHT EXCEPT FOR
SOME THIN CIRRUS MOVING IN FROM THE WEST.
.LONG TERM...
WIND AND FIRE WEATHER WILL BE THE MAJOR CONCERNS WITH THE LONG TERM
PACKAGE THIS MORNING. STRONG WESTERLY WINDS ARE EXPECTED TO AFFECT
THE GUADALUPE MOUNTAINS EARLY FRIDAY AFTERNOON AND INTO SATURDAY
AS UPPER LEVEL WESTERLIES ONCE AGAIN DOMINATE. NAM 40 CROSS
SECTION AGAIN SHOWING DECENT MOUNTAIN WAVE PATTERN SETTING UP
FRIDAY AFTERNOON AND PERSISTING WELL INTO SATURDAY. WE HAVE ISSUED
A HIGH WIND WATCH FOR THIS AREA FOR CORRESPONDING TIME FRAME.
CONDITIONS WILL REMAIN DRY AS DEWPOINTS DROP DOWN BELOW 15 PERCENT
SO A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SAME TIME FRAME
AND AREA. TEMPERATURES FOR THE ENTIRE REGION WILL BE WELL ABOVE
CLIMATE WITH UPPER TO MID 70S A GOOD AVERAGE FOR FRIDAY AND
SATURDAY RESPECTIVELY WITH SOME LOCATIONS LIKELY HITTING THE 80
DEGREE MARK ON FRIDAY AFTERNOON.
A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY MORNING...GIVING US
MORE SEASONAL TEMPERATURES FOR THE BEGINNING OF THE WORK WEEK. WE
WILL ACTUALLY SEE THESE COOLER TEMPS HOLD ON LONGER THAN WE HAVE
WITH RECENT FRONTAL PASSAGES. OVERNIGHT LOWS WILL DROP CLOSE TO
FREEZING WITH THIS FRONT AND WILL MORE OR LESS CAMP OUT THERE UNTIL
ANOTHER REINFORCING SHOT OF COOL AIR WILL COME DOWN TUESDAY NIGHT
INTO WEDNESDAY. WHILE NOT OVERLY COLD...THIS FRONT WILL KEEP
AFTERNOON HIGHS FROM GETTING OUT OF THE 40S FOR A LARGE PORTION OF
THE PERMIAN BASIN AS WELL AS THE HIGHER MOUNTAIN TERRAIN. AREAS
SOUTHWEST OF THE PERMIAN BASIN LOOK TO STAY IN THE 50S. OVERNIGHT
LOWS LOOK TO DROP INTO THE 20S FOR MOST LOCALES WEDNESDAY NIGHT.
MOISTURE LOOKS TO REMAIN ABSENT SO NOT EXPECTING ANY PRECIPITATION
WITH EITHER FRONTAL PASSAGE.
&&
.FIRE WEATHER...
INCREASING WINDS OVER THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW
MEXICO PLAINS ON FRIDAY ALONG WITH DRY AIR AND HIGH FIRE DANGER WILL
LEAD TO FIRE WEATHER CONCERNS OVER THE MENTIONED REGION. AT THE
PRESENT TIME... CONFIDENCE IS HIGH ENOUGH TO WARRANT A FIRE WEATHER
WATCH FOR THE FRIDAY AFTERNOON PERIOD.
&&
.CLIMATE...
MIDLAND/S RECORD HIGH FOR FRIDAY IS 80 DEGREES WHICH WAS SET BACK IN
1995. THE CURRENT FORECAST CALLS FOR A HIGH OF 78 DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 59 37 77 49 / 0 0 0 0
CARLSBAD NM 61 34 78 46 / 0 0 0 0
DRYDEN TX 64 39 72 50 / 0 0 0 0
FORT STOCKTON TX 65 39 81 54 / 0 0 0 0
GUADALUPE PASS TX 62 44 72 47 / 0 0 0 0
HOBBS NM 59 33 79 45 / 0 0 0 0
MARFA TX 65 28 72 36 / 0 0 0 0
MIDLAND INTL AIRPORT TX 58 35 78 47 / 0 0 0 0
ODESSA TX 59 36 75 50 / 0 0 0 0
WINK TX 64 33 82 46 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST FRIDAY TO 7 PM CST FRIDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
HIGH WIND WATCH FROM NOON CST FRIDAY TO 6 PM CST SATURDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST FRIDAY TO 7 PM CST FRIDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM NOON CST FRIDAY TO 6 PM CST SATURDAY FOR
THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
&&
06/13Hazardous weather outlook, Dec 1, 3:30 AM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CST THU DEC 1 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 430 AM CST THU DEC 1 2005 /330 AM MST THU DEC 1 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING EARLY FRIDAY AND CONTINUING INTO SATURDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED. TRAVELERS IN THE AREA...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD USE CAUTION THROUGH THIS AREA. THE STRONG WESTERLY WINDS AND DRY CONDITIONS WILL ALSO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.